Discussions By Condition: Gastrointestinal conditions

Odd Diarrhea + Gas symptoms

Posted In: Gastrointestinal conditions 0 Replies
  • Posted By: Anonymous
  • January 2, 2010
  • 05:52 PM

Preface: I've been traveling to China for work for most of the past year, and will continue to do so. It's tough for me to get much time at home for multiple medical appointments.

After ~1 month after the onset of the initial symptoms, I took Cipro(500mg, 2x/day, 3 days) that was given to me by company physicians to take in the event of diarrhea that was severe/would not go away. While my condition improved in some respects after taking the antibiotic, it's never gone away entirely.

Symptoms:
1. Diarrhea: This started gradually, plateaued for a month or so, then got a bit worse. As I was overseas at the time, I took the Cipro. My condition improved, but never really returned to "normal". I didn't have true diarrhea for the next two weeks or so, but stools were softer than normal. Recently, there has been some diarrhea, but it's been sporadic, rather than constant in nature - maybe 3 loose bowel movements per week, with the rest closer to normal(again, softer stools, but not diarrhea)

2. Gas. This has been a constant throughout the whole episode, both before and after taking the antibiotics. I pass gas much more often than I used to, but there is generally little/no pain or bloated feeling.

Other symptoms(nausea, pain, etc.) are not present - it's really just the diarrhea and gas.

Based on my situation(i.e. traveling overseas in a location where water, etc. isn't at the same level of sanitation as in the U.S.) it seems likely that I've picked up some foodborne infection that won't go away, but I'm at a loss as to what it may be - it seemed to respond to the antibiotic, but it obviously wasn't fixed completely.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.